MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 10MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 10MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71453173
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tkr had been performed on (b)(6) 2021, the patient experienced an acute infection stemming from wound issue.As it was grossly contaminated, a revision surgery was performed to change the lgn ps high flex xlpe sz 3-4 10mm so the knee could have a better clean out.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
The affected complaint device, used in treatment, was not returned for evaluation.Therefore, a product analysis could not be performed.As device information was not made available, device history record and complaint history review cannot be completed.According to clinical, medical investigation, it was communicated that the requested medical documentation was not available for inclusion in the medical investigation.Without the requested clinical information/documentation, further assessment of the reported infection/grossly contaminated wound post tkr could not be provided and the root cause not be fully assessed or concluded.The patient impact beyond the reported poly revision and an expected post-op rehabilitation phase could not be determined.No further medical assessment could be rendered at this time.Should additional clinically relevant documentation become available the medical investigation task may be re-evaluated.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch and failure mode.Infection, a potential complication associated with any surgery, can occur and possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 3-4 10MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11696295
Report Number1020279-2021-03262
Device Sequence Number19578327
Product Code JWH
UDI-Device Identifier00885556486948
UDI-Public00885556486948
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71453173
Device Catalogue Number71453173
Device Lot Number20AM25474
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;